Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 7, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Jan 25, 2012, 9:23 PM CST for Burleson County, Lee County, Texas. It took effect at Jan 26, 2012, 1:37 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 25, 2012, 9:23 PM CST (03:23 UTC)
- In effect from
- Jan 26, 2012, 1:37 PM CST
- Expired
- Jan 26, 2012, 8:23 AM CST
- In force
- Issued by
- NWS Houston/Galveston, TX
- Flood severity
- Minor
Counties Burleson County, TX, Lee County, TX
The radar
The Ft Hood radar (KGRK), 67 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Yegua Creek near Dime Box (DMYT2). The gauge peaked at 11.32 ft at Jan 27, 2012, 4:00 AM CST.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08109700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
365 WGUS44 KHGX 260323 FLWHGX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 923 PM CST WED JAN 25 2012 ...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... MIDDLE YEGUA CREEK NEAR DIME BOX AFFECTING BURLESON AND LEE COUNTIES FOR MIDDLE YEGUA CREEK AT DIME BOX, MINOR FLOODING IS FORECASTED. HEAVY RAINS OF 2 TO 4 INCHES OVER A LARGE PART OF BURLESON COUNTY ON WEDNESDAY HAVE LEAD TO RISES ON AREA RIVERS AND CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW DAYS. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES. && TXC051-287-261523- /O.NEW.KHGX.FL.W.0007.120126T1937Z-120128T0000Z/ /DMYT2.1.ER.120126T1937Z.120127T0000Z.120127T1200Z.NO/ 923 PM CST WED JAN 25 2012 THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A * FLOOD WARNING FOR THE MIDDLE YEGUA CREEK NEAR DIME BOX. * FROM THURSDAY AFTERNOON TO FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 0815 PM WEDNESDAY THE STAGE WAS 5.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE CREEK IS FORECAST TO CREST BETWEEN 10 AND 11 FEET THURSDAY EVENING. LEVELS ARE EXPECTED TO FALL BELOW FLOOD STAGE BY FRIDAY MORNING. * AT 10.0 FEET...FM 141 BELOW THE CONFLUENCE WITH WEST YEGUA CREEK IS THREATENED AND BACKWATER FLOODING UP WEST YEGUA AND TURKEY CREEKS IN LEE COUNTY IS LIKELY. $$
1 follow-up statement
960
WGUS84 KHGX 261423
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
823 AM CST THU JAN 26 2012
THE RIVER FLOOD WARNING REMAINS FOR MIDDLE YEGUA CREEK HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE.
MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE.
LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW
DAYS.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.
&&
TXC051-287-261453-
/O.CAN.KHGX.FL.W.0007.000000T0000Z-120128T0000Z/
/DMYT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
823 AM CST THU JAN 26 2012
THE FLOOD WARNING IS CANCELLED FOR
THE MIDDLE YEGUA CREEK NEAR DIME BOX
* AT 0815 AM THURSDAY THE STAGE WAS 6.6 FEET
* FLOOD STAGE IS 10.0 FEET
* FORECAST...THE CREEK IS EXPECTED TO CREST WITHIN BANKS THIS AFTERNOON.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME FRI SAT SUN MON
MIDDLE YEGUA CREEK
DIME BOX 10 6.6 THU 8 AM 5.1 3.7 3.4 3.1
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jan 25, 3:55 PM CST, 5 hours 28 minutes earlier.
Area forecast discussion, Jan 25, 3:55 PM CST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
355 PM CST WED JAN 25 2012
.MARINE...
SQUALL LINE DEPARTING THE EXTREME SOUTHEASTERNMOST COASTAL WATERS.
SMALL CRAFT ADVISORY IN EFFECT FOR ALL 20-60NM WATERS DUE TO SEAS
AND THE SWING TO WEST/NW WINDS INCREASING TO 15 TO 20 KNOTS...SCEC
NEARSHORE WATERS...SHOULD MAKE FOR CHAOTIC VERY SHORT PERIOD WAVES.
WINDS VEER TO NORTHEAST THURSDAY INTO FRIDAY AS HIGH MOVES OVER
SETX. REINFORCING COLD FRONT MAY BRING WINDS BRIEFLY UP TO SCEC ON
SATURDAY.
45
&&
.AVIATION...
BROAD LOW CIRCULATION FINALLY SWEEPING IN THE W-NW WINDS. MOISTURE
TRAPPED BENEATH FRONTAL INVERSION SHOULD MAKE FOR A CLOUDY NIGHT
WITH CIGS 300-1500FT. STILL SOME POSSIBILITY OF LIGHT SHOWERS
BENEATH THE UPPER LOW AS IT MOVES EAST TONIGHT AND EARLY TOMORROW
MORNING. NOT VERY CONFIDENT ON TIMING OF THE LOW CIGS IMPROVING IN
THE AM WITH DEEPENING WEST WINDS.
45
&&
.PREV DISCUSSION... /ISSUED 331 PM CST WED JAN 25 2012/
DISCUSSION...
TODAY'S ROUND OF STRONG/SEVERE SHOWERS AND THUNDERSTORMS SHOULD BE EAST
OF OUR CWA AND COASTAL WATERS BY EARLY THIS EVENING. ALTHOUGH SOME DRIER
AIR IS FILTERING INTO THE AREA BEHIND THESE STORMS...MOST OF THE AREA
SHOULD SEE MOSTLY CLOUDY TO CLOUDY SKIES TONIGHT AND THROUGH AT LEAST
THE EARLY PART OF THE DAY TOMORROW AS THE SOUTH CENTRAL TEXAS MID/UPPER
LEVEL LOW SLOWLY EDGES OFF TO THE EAST. COOLER TEMPERATURES HAVE FILTERED
INTO THE AREA BEHIND OUR STORM TODAY...AND THESE LOWER AND MORE NEAR
NORMAL READINGS WILL PERSIST THROUGH THE END OF THE WEEK AND ON INTO
THE WEEKEND. DUE TO LIMITED MOISTURE RETURN...A COLD FRONT ON SATURDAY
IS EXPECTED TO BE DRY.
AS FOR TODAY'S STORMS...A SURVEY IS BEING CONDUCTED IN BRENHAM THIS
AFTERNOON AND ONE WILL BE CONDUCTED LATER THIS AFTERNOON AND THIS EVENING
IN PEARLAND. TOMORROW...PLANS ARE TO SURVEY DAMAGE AREAS IN BURLESON...
MADISON...GRIMES AND WALKER COUNTIES. A PRELIMINARY LOCAL STORM REPORT
FOR TODAY'S EVENTS HAS BEEN ISSUED (LSRHGX)...AND THIS PRODUCT ALONG
WITH POSSIBLE PUBLIC INFORMATION STATEMENTS (PNSHGX) WILL BE ISSUED
WHEN MORE INFORMATION BECOMES AVAILABLE.
FINALLY...SOME NEW RAINFALL RECORDS WERE ESTABLISHED TODAY. AS OF
324 PM...IAH'S RAINFALL TOTAL OF 2.80 INCHES BREAKS THE OLD RECORD
OF 1.40 INCHES SET IN 1907. HOU'S RAINFALL TOTAL OF 0.93 INCHES
BREAKS THE OLD RECORD OF 0.87 INCHES SET IN 1973. 42
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 48 60 42 65 41 / 30 30 10 0 10
HOUSTON (IAH) 52 63 45 65 43 / 20 20 10 0 0
GALVESTON (GLS) 55 63 50 63 51 / 20 20 10 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL MIDNIGHT CST TONIGHT
FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&
DISCUSSION...42
AVIATION/MARINE...45Hazardous weather outlook, Jan 25, 3:38 PM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 338 PM CST WED JAN 25 2012 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-261300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 338 PM CST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 4:08 AM CST | Small Craft Advisory | HGX | 17 hr | |
| Jan 26, 9:57 AM CST | Flash Flood Warning | HGX | Brazoria, Fort Bend | 20 min |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.